Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 196, NWS Pueblo, CO

September 3, 2009Baca County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Sep 3, 2009, 4:31 PM MDT for Baca County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2009, 4:31 PM MDT (22:31 UTC)
Expired
Sep 3, 2009, 5:08 PM MDT
In force
37 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County Baca County, CO

The radar

The Dodge City radar (KDDC), 206 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2009-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2009-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-414 J/kg
Mixed-layer LCL
769 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 032231
SVRPUB
COC009-032330-
/O.NEW.KPUB.SV.W.0196.090903T2231Z-090903T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
431 PM MDT THU SEP 3 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BACA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 530 PM MDT...

* AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  WEST OF STONINGTON...OR ABOUT 19 MILES SOUTHWEST OF THE SAUNDERS
  ELEVATOR...AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF   
SOUTHEASTERN BACA COUNTY SOUTH OF WALSH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3698 10205 3698 10243 3728 10246 3742 10213
      3735 10203 3699 10203
TIME...MOT...LOC 2231Z 331DEG 15KT 3727 10228

$$
3 follow-up statements
000 
WWUS55 KPUB 032247
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
447 PM MDT THU SEP 3 2009

COC009-032330-
/O.CON.KPUB.SV.W.0196.000000T0000Z-090903T2330Z/
BACA CO-
447 PM MDT THU SEP 3 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR SOUTHEASTERN BACA COUNTY...

AT 445 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
CENTERED 7 MILES SOUTHWEST OF STONINGTON...OR 12 MILES SOUTH OF 
WALSH...AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED WILL BE RURAL AREAS OF SOUTHEASTERN BACA COUNTY 
SOUTH OF WALSH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3698 10205 3698 10243 3728 10246 3742 10213
      3735 10203 3699 10203
TIME...MOT...LOC 2246Z 337DEG 15KT 3721 10227

$$
000 
WWUS55 KPUB 032301
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
501 PM MDT THU SEP 3 2009

COC009-032330-
/O.CON.KPUB.SV.W.0196.000000T0000Z-090903T2330Z/
BACA CO-
501 PM MDT THU SEP 3 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR SOUTHEASTERN BACA COUNTY...

AT 501 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
CENTERED 10 MILES SOUTH OF STONINGTON...OR 16 MILES SOUTH OF 
WALSH...AND WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED WILL BE RURAL AREAS OF SOUTHEASTERN BACA COUNTY 
SOUTH OF WALSH AND STONINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3698 10205 3698 10243 3728 10246 3742 10213
      3735 10203 3699 10203
TIME...MOT...LOC 2301Z 337DEG 15KT 3716 10223

$$
000 
WWUS55 KPUB 032308
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
508 PM MDT THU SEP 3 2009

COC009-032318-
/O.CAN.KPUB.SV.W.0196.000000T0000Z-090903T2330Z/
BACA CO-
508 PM MDT THU SEP 3 2009

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHEASTERN BACA COUNTY...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

LAT...LON 3698 10205 3698 10243 3728 10246 3742 10213
      3735 10203 3699 10203
TIME...MOT...LOC 2308Z 337DEG 15KT 3713 10222

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 2:09 PM MDT, 2 hours 22 minutes earlier.

Area forecast discussion, Sep 3, 2:09 PM MDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
209 PM MDT THU SEP 3 2009

.SHORT TERM...

(TONIGHT AND TOMORROW)

CURRENTLY...WEAK FRONT MOVING ACROSS THE E PLAINS FROM N TO S. THIS
BOUNDARY FIRING OFF A FEW STRONG TO SVR TSRA ACROSS THE AREA.

TONIGHT AND TOMORROW...MAIN CONCERN WILL BE THUNDERSTORMS ALONG
BOUNDARY MOVING ACROSS THE REGION LATE THIS AFTERNOON AND EVENING.
BOUNDARY WILL BE ALONG THE US-50 CORRIDOR DURING MAX HEATING (3-4
PM) AND THIS FEATURE SHOULD LIGHT UP GIVEN THE COOL TEMPS AND 1500
CAPE....TEMPS AT -12 AT 500. SHEAR IS MARGINAL BUT WE COULD SEE SOME
LOW END SVR HAIL. LOCALIZED HEAVY RAIN WILL ALSO BE A THREAT.
PRECIP SHOULD DECREASE AS HEATING DIMINISHES.

TOMORROW IT IS EXPECTED TO BE QUITE STABLE ACROSS THE EASTERN
PLAINS. IN ADDITION FLOW ALOFT WILL BE NEARLY FROM THE DUE N. THIS
SHOULD KEEP MOST...IF NOT ALL...PRECIP PINNED UP ACROSS THE S MNTS
AND INTERIOR MTNS. LIKEWISE...I HAVE REMOVED POPS TOMORROW FROM THE
FAR E PLAINS AND KEPT VERY LOW END POPS ALONG THE ADJ PLAINS. MAX
TEMPS TOMORROW SHOULD RUN ABOUT 2 TO 4F COOLER THAN TODAY.

.LONG TERM...

(SAT-THU)

MAIN CONCERN WILL BE BROAD TROUGH MOVING TO THE N OF THE REGION MID
WEEK. COMPARED TO SIMULATIONS OF THE LAST FEW DAYS...LATEST EC MODEL
HAS COME MORE INLINE WITH GFS IN THAT THIS FEATURE WILL MOVE
GENERALLY TO THE N OF THE AREA. I STILL EXPECT A FRONT TO GO
THROUGH...BUT IT WILL BE MORE OF THE BACK DOOR VARIETY THAN A
PACIFIC FRONT TYPE VARIETY. THIS BOUNDARY WILL PROBABLY DRY OUT THE
MTNS SOMEWHAT BUT I DO NOT EXPECT IT TO COMPLETELY WIPE OUT THE
MOISTURE AT THIS TIME. THIS SAME FEATURE WILL LIKELY ENHANCE THE
PRECIP CHANCES FOR THE PLAINS WED.

IN THE MEANTIME...MOISTURE FROM THE REMNANTS OF TC JIMENA WILL
LIKELY BE MINIMAL AT BEST. AS I WRITE...QUITE A BIT OF THIS MSTR IS
SHIFTING EAST OVER THE N SXNS OF OLD MEX AND S TX. THE REMNANT LOW
OF THE TC IS FCST TO MOVE INTO THE COOL PACIFIC...AND WAT VAP IMGY
SHOWS THIS TC WILL BE MOVING INTO A VERY DRY ATMOS OVER THE PACIFIC.

ALTHOUGH WE WILL LIKELY NOT SEE MUCH MSTR FROM THIS SYSTEM...WE WILL
STILL SEE MSRT REMAINING OVER THE MTNS THROUGH AT LEAST MIDWEEK.

WITH THINGS LOOKING LESS WET AND LESS CLOUDY...I HAVE BUMPED UP MAX
TEMPS A FEW DEGREES THIS WEEKEND INTO EARLY NEXT WEEK. /HODANISH

&&

.AVIATION...

OVERALL EXPECT VFR CONDITIONS NEXT 24H AT THE TAF SITES. MAIN
CONCERN WILL BE AFTERNOON AND EARLY EVENING CONVECTION AT ALL 3
SITES. IF CONVECTION DOES OCCUR...I EXPECT IT TO BE TRANSIENT IN
NATURE AND MVFR CONDITIONS WILL LIKELY BE RELATIVELY BRIEF.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

34/34
Hazardous weather outlook, Sep 3, 6:48 AM MDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
648 AM MDT THU SEP 3 2009

COZ058>089-093>099-041300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
648 AM MDT THU SEP 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE ONCE AGAIN FORECAST TO DEVELOP OVER THE WESTERN
MOUNTAINS BY LATE MORNING AND SPREAD EASTWARD INTO THE I-25 CORRIDOR
BY MID AFTERNOON.  HEAVY RAINFALL WILL BE THE MAIN CONCERN WITH SLOW
CELL MOVEMENT AND ALREADY SATURATED GROUND CONDITIONS.  RAIN FALL
RATES OVER AN INCH AN HOUR WILL BE LIKELY WITH THE STRONGEST
STORMS.  LOCATIONS IN PUEBLO COUNTY THAT HAVE SEEN HEAVY RAINFALL
OVER THE PAST FEW DAYS WILL BE ESPECIALLY SUSCEPTIBLE TO LOCALIZED
FLOODING.  BESIDES HEAVY RAINFALL...HAIL TO ONE HALF INCH IN
DIAMETER AND WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THE
STRONGEST STORMS.

THUNDERSTORM ACTIVITY IS FORECAST TO SHIFT SOUTH AND EAST OVERNIGHT
WITH THE STRONGEST STORMS CONFINED TO SOUTH OF U.S. HIGHWAY 50 AND
EAST OF INTERSTATE 25.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS ARE EXPECTED OVER THE REGION FROM FRIDAY INTO NEXT
WEDNESDAY. THE PRIMARY METEOROLOGICAL THREATS WILL BE WIND GUSTS
TO 45 MPH AT TIMES...LOCALLY HEAVY RAINFALL AND HAZARDOUS CLOUD TO
GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS MAY BE
POSSIBLE AFTER 2 PM ALONG THE INTERSTATE 25 CORRIDOR INTO
SOUTHEASTERN COLORADO OVERNIGHT.

In the hours before

Local storm report, Sep 3, 2:50 PM MDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
250 PM MDT THU SEP 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     HAIL             2 SSE EADS              38.45N 102.76W
09/03/2009  E0.75 INCH       KIOWA              CO   PUBLIC

&&

STARK
Special weather statement, Sep 3, 3:20 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
320 PM MDT THU SEP 3 2009

COZ088-094-032145-
EASTERN LAS ANIMAS COUNTY-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY
BELOW 7500 FT-
320 PM MDT THU SEP 3 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO

AT 319 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF TRINCHERA...OR 26 MILES EAST OF
TRINIDAD...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  TRINCHERA.
  BRANSON.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Sep 3, 3:48 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
348 PM MDT THU SEP 3 2009

COZ099-032215-
SPRINGFIELD VICINITY/BACA COUNTY-
348 PM MDT THU SEP 3 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EASTERN BACA COUNTY IN SOUTHEAST COLORADO

AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WALSH...OR 14 MILES EAST OF SPRINGFIELD...
WHICH WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  WALSH.
  STONINGTON.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Sep 3, 3:53 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
353 PM MDT THU SEP 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TORNADO          15 N ORDWAY             38.44N 103.76W
09/03/2009                   CROWLEY            CO   TRAINED SPOTTER

            TRAINED SPOTTER TRAVELING NORTH...OBSERVED TORNADO COLUMN
            TO THEIR SOUTH.

0330 PM     TORNADO          10 NE MANZANOLA         38.21N 103.74W
09/03/2009                   CROWLEY            CO   LAW ENFORCEMENT

            LAW ENFORCEMENT AGENCY RECEIVED PUBLIC REPORTS OF
            TORNADO.

0333 PM     TORNADO          SE ORDWAY               38.22N 103.76W
09/03/2009                   CROWLEY            CO   LAW ENFORCEMENT

            NEIGHBORING COUNTY SHERIFF RECEIVED MULTIPLE PUBLIC
            REPORTS.

&&

RMG
Special weather statement, Sep 3, 4:19 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
419 PM MDT THU SEP 3 2009

COZ099-032245-
SPRINGFIELD VICINITY/BACA COUNTY-
419 PM MDT THU SEP 3 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EAST CENTRAL BACA COUNTY IN SOUTHEAST COLORADO

AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF WALSH...OR 18 MILES SOUTHEAST OF
SPRINGFIELD...WHICH WAS MOVING TOWARD THE SOUTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  STONINGTON.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Sep 3, 4:22 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
422 PM MDT THU SEP 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             2 W WALSH               37.39N 102.32W
09/03/2009  E0.88 INCH       BACA               CO   TRAINED SPOTTER

            SPOTTER WAS DRIVING WHEN HAIL WAS ENCOUNTERED AND COULD
            NOT MEASURE HAIL SIZE. HAILSTONES COVERING THE GROUND.

&&

RMG

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 6:03 PM MDTAreal Flood AdvisoryPUBPueblo117 min
Sep 2, 6:40 PM MDTAreal Flood AdvisoryPUBPueblo110 min
Sep 3, 4:40 AM MDTSevere Thunderstorm WarningPUBBaca43 min
Sep 3, 2:09 PM MDTSevere Thunderstorm WarningPUBCrowley, Kiowa51 min
Sep 3, 2:58 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Kiowa, Otero, Prowers62 min
Sep 3, 3:30 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Kiowa, Otero60 min
Sep 3, 3:35 PM MDTTornado WarningPUBCrowley, Otero20 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.